Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 69, NWS Gaylord, MI

June 27, 2012

NWS Gaylord, MI issued this small craft advisory at Jun 27, 2012, 3:21 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2012, 3:21 PM EDT (19:21 UTC)
Expired
Jun 27, 2012, 11:00 PM EDT
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WHUS73 KAPX 271921
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
321 PM EDT WED JUN 27 2012

LMZ345-346-280300-
/O.NEW.KAPX.SC.Y.0069.120627T1921Z-120628T0300Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
321 PM EDT WED JUN 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
703 
WHUS73 KAPX 272020
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EDT WED JUN 27 2012

LMZ345-346-280300-
/O.CON.KAPX.SC.Y.0069.000000T0000Z-120628T0300Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
420 PM EDT WED JUN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
663 
WHUS73 KAPX 280314
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1114 PM EDT WED JUN 27 2012

LMZ345-346-280415-
/O.EXP.KAPX.SC.Y.0069.000000T0000Z-120628T0300Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1114 PM EDT WED JUN 27 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 1:46 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 27, 1:46 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
146 PM EDT WED JUN 27 2012

.SYNOPSIS...
ISSUED AT 334 AM EDT WED JUN 27 2012

HIGH PRESSURE CENTERED OVER THE OHIO VALLEY...WILL GRADUALLY EXIT
SOUTHEAST TODAY TO THE ATLANTIC COAST. AS THE HIGH MOVES
EAST...SOUTHERLY WINDS WILL BRING INCREASING HEAT AND HUMIDITY INTO
THE REGION FOR THE LATTER HALF OF THE WEEK. A STORM SYSTEM
ORGANIZING OVER THE PLAINS...WILL BEGIN TO PUSH TOWARD THE GREAT
LAKES...BEFORE LIFTING INTO ONTARIO FRIDAY. A WEAK STATIONARY FRONT
TO THE SOUTH AND ANOTHER SYSTEM FROM THE PACIFIC...WILL ONLY BRING
SMALL CHANCES FOR SHOWERS OR THUNDERSTORMS FOR SUNDAY.

&&

.UPDATE...
ISSUED AT 143 PM EDT WED JUN 27 2012

GOING FORECAST REMAINS IN EXCELLENT SHAPE WITH NO SIGNIFICANT
CHANGES WARRANTED. STILL MONITORING FIRE WEATHER TRENDS. WINDS AND
TEMPS EXCEEDING RED FLAG CRITERIA. RH VALUES SLOWER TO FALL THAN
INITIALLY FEARED. NO CHANGES TO HEADLINE ANTICIPATED.

UPDATE ISSUED AT 1036 AM EDT WED JUN 27 2012

WARM AIR BEGINNING TO MAKE ITS ASSAULT INTO THE NORTH WOODS...
COURTESY OF STRENGTHENING SOUTHWEST WINDS AND +20C 850MB
TEMPERATURES KNOCKING AT OUR DOORSTEP (PER 12Z REGIONAL RAOB
ANALYSIS). WAA STILL KICKING OFF PLENTY OF RADAR RETURNS JUST TO OUR
NORTHEAST OVER ONTARIO...WITH EVEN SOME REPORTS OF SPRINKLES/VERY
LIGHT RAIN DESPITE PRESENCE OF JUST OFF THE DECK VERY DRY AIR. ANY
RAINS WILL STAY OFF TO OUR EAST...WITH MOSTLY SUNNY SKIES EXPECTED
FOR THE REMAINDER OF THE DAY. INCREASINGLY GUSTY WINDS...
TEMPERATURES WARMING WELL INTO THE 80S...AND DRY AIR JUST OFF THE
SURFACE RAISES FIRE WEATHER CONCERNS THIS AFTERNOON. AFTER EXTENSIVE
COLLABORATION WITH GRR AND THE LAND MANAGEMENT SERVICES...ENOUGH
CONCERN ACROSS THE MANISTEE NATIONAL FORECAST TO PULL THE TRIGGER ON
A RED FLAG WARNING FOR OUR FAR SOUTHWEST COUNTIES THIS AFTERNOON AND
EARLY EVENING. WILL CONTINUE TO MONITOR TRENDS FOR ADDITIONAL
HEADLINES.

UPDATE ISSUED AT 637 AM EDT WED JUN 27 2012

SPOTTY RADAR RETURNS ACROSS EASTERN UPPER MICHIGAN/EASTERN LAKE
SUPERIOR...PROBABLY MOSTLY VIRGA THOUGH MAY SEE A FEW SPITS OF
RAIN OVER THE NEXT SEVERAL HOURS. BEEFED UP CLOUD COVER A BIT OVER
EASTERN UPPER/FAR NORTHEAST LOWER.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 334 AM EDT WED JUN 27 2012

MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOWS A 1015MB HIGH CENTERED
OVER SOUTHERN LOWER MICHIGAN...RIDGING SOUTHEAST INTO WEST
VIRGINIA.  DEEP LAYER ANTICYCLONIC FLOW EXTENDS BACK TO THE WEST
WITH 500MB RIDGE AXIS EXTENDING FROM KANSAS/OKLAHOMA NORTHEAST INTO
NORTHWEST ONTARIO.  SOME WARM ADVECTION MID CLOUDS SPILLING DOWN THE
FRONT SIDE OF THE RIDGE ACROSS NORTHERN ONTARIO AND INTO THE GREAT
LAKES REGION...IN ADDITION SOME SPOTTY HIGH BASED CONVECTION WAS
OCCURRING IN THE VICINITY OF LAKE NIPIGON.  00Z YPL SOUNDING SHOWED
SOME INSTABILITY ABOVE 700MB.  NARROW LOW LEVEL THETA-E RIDGE RAN
NORTHWESTWARD FROM THE OZARKS UP INTO NEBRASKA AND THE DAKOTAS...BUT
WARM TEMPERATURES ALOFT/ELEVATED MIXED LAYER IN UPSTREAM SOUNDINGS
CAPPING CONVECTION FROM DEVELOPING SAVE FOR SOME SCATTERED STORMS
OVER FAR NORTHERN NORTH DAKOTA.  CLOSER TO HOME...NOT MUCH HAPPENING
OTHER THAN AFOREMENTIONED MID/HIGH CLOUDS CROSSING THE FORECAST
AREA.  00Z APX SOUNDING WAS DRY...PRECIPITABLE WATER AROUND HALF AN
INCH WITH DEW POINT DEPRESSIONS ABOVE 10C PRETTY MUCH THROUGH 300MB
(GRB SOUNDING NOT MUCH DIFFERENT...JUST WARMER BELOW 500MB).

500MB RIDGE AXIS EXPECTED TO FOLD OVER INTO THE UPPER GREAT LAKES BY
TONIGHT...PUSHED ALONG BY A SHORT WAVE TROUGH CROSSING THE NORTHERN
ROCKIES THIS MORNING.  THIS WAVE WILL CONTINUE ON A NORTHEAST TRACK
INTO MANITOBA BY THURSDAY MORNING.  A SURFACE COLD FRONT ASSOCIATED
WITH THESE HEIGHT FALLS WILL ALSO BE MOVING ACROSS THE NORTHERN
PLAINS TODAY...AND EVENTUALLY ACROSS THE MIDWEST AND INTO WESTERN
UPPER MICHIGAN/WISCONSIN BY THURSDAY MORNING.  STRONG LOW/MID LEVEL
WARM ADVECTION WILL OVERSPREAD MICHIGAN AHEAD OF THIS FRONT DURING
THE FORECAST PERIOD...AND WHILE AN INITIALLY DRY LOW LEVEL AIR MASS
WAS IN PLACE ACROSS MICHIGAN/WISCONSIN/ILLINOIS (49C 850MB DEW POINT
DEPRESSIONS ON 00Z GRB/DVN SOUNDINGS)...MOISTURE WILL INCREASE
ACROSS THE STATE TONIGHT AS ABOVE MENTIONED THETA-E RIDGE ADVECTS
EASTWARD.

FORECAST FOR TODAY DEALS MAINLY WITH SOME EARLY WARM ADVECTION
CLOUDS...ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST
AREA...THOUGH THIS SHOULD TEND TO DIMINISH TOWARD MIDDAY.  WILL KEEP
AN EYE ON SHOWERS/THUNDERSTORMS EAST OF LAKE NIPIGON AS THEY HEAD
TOWARD THE NORTHEAST SHORE OF LAKE SUPERIOR...DON'T THINK THESE WILL
POSE MUCH OF A PROBLEM BUT STRANGER THINGS HAVE HAPPENED.  LOW LEVEL
WARM ADVECTION SHOULD PRECLUDE MUCH DIURNAL CU DEVELOPMENT TODAY...
WITH +20C 850MB KNOCKING ON THE DOOR BY LATE AFTERNOON.  HIGH
TEMPERATURES THIS AFTERNOON SHOULD BE WELL INTO THE 80S AWAY FROM
ANY LAKE INFLUENCES...DEW POINTS WILL REMAIN IN THE 50S SO WON'T BE
OPPRESSIVE (YET).

UPPER RIDGE AXIS WILL BISECT MICHIGAN FROM SOUTHWEST-NORTHEAST
OVERNIGHT...AS LOW LEVEL THETA-E RIDGE AHEAD OF APPROACHING COLD
FRONT SPREADS ACROSS THE UPPER GREAT LAKES (IMPRESSIVE THETA-E
VALUES AT OR ABOVE 350K).  AT THE SAME TIME...700MB TEMPERATURES OF
14-16C AND 1000-500MB THICKNESS VALUES IN THE 580DM VICINITY
EXPECTED TO CAP OFF THE LOW LEVEL WARMTH AND MOISTURE AND THUS
PRECLUDE CONVECTIVE DEVELOPMENT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 334 AM EDT WED JUN 27 2012

THURSDAY...LOOKS LIKE THE NEXT WAVE IS TRYING TO GET ORGANIZED. THE
GFS HAS ENERGY AND MOISTURE NEAR MICHIGAN, SO THAT IT TRIES TO GET
SOMETHING GOING. ON THE ECMWF, THE ENERGY IN FARTHER NORTH IN
CANADA, AND THE MOISTURE IS PRETTY THIN. BASED ON THE LAST FEW DAYS
IN THE GREAT LAKES, WILL SIDE WITH THE ECMWF AND GO DRY. THE MAIN
CONCERN THEN BECOMES THE HEAT. 850 MB TEMPERATURES GET TO 20C+ THE
MET NUMBERS AND YESTERDAY'S ECM EXPERIMENTAL NUMBERS GO INTO THE
90S. WHICH GIVEN THE LACK OF CLOUDS ON THE ECMWF AND NAM WOULD MAKE
SENSE. THINK THAT THE 850 MB MOISTURE IS TOO MUCH ON THE GFS, WHICH
IS GIVING OVC SKIES, AND HENCE LOWER 80S, SO WILL LEAN TOWARD THE
90S OVER THE FORECAST AREA.

THURSDAY NIGHT...HIGH PRESSURE BEGINS TO BUILD INTO THE REGION
OVERNIGHT AND "COOLER" AIR BEGINS TO MOVE INTO THE REGION. HOWEVER,
IT LOOKS LIKE THE NIGHT WILL BE MILD AS WE GET INTO A DECENT SUMMER
STRETCH OF WEATHER.

FRIDAY...THE GFS NEVER CEASES TO AMAZE ME WITH TRYING TO PRODUCE
RAIN OUT OF NOTHING. SOUNDINGS ARE BONE DRY WITH ONE TINY MID LEVEL
MOISTURE LAYER BARELY 50 MB DEEP. SO AM WONDERING WHY THE RAIN. SO
AGAIN WILL LEAN TOWARD THE ECMWF/NAM SOLUTION WITH DRY WARM WEATHER.
OVERNIGHT, CONTINUES DRY, ALTHOUGH THE SOUNDINGS SHOW SOME CLOUDS
BEGINNING TO MOVE INTO THE REGION BY THE 12Z SAT.

EXTENDED (SATURDAY THROUGH TUESDAY)...SATURDAY, HIGH PRESSURE BUILDS
INTO THE REGION AND DRIES THINGS OUT, ON THE ECMWF. THE GFS NOW HAS
RAIN TRYING TO MOVE INTO THE AREA. BOTH MODELS HAVE BEEN CONSISTENT
IN INSISTING THAT THEIR SOLUTION IS RIGHT. HAVE CONTINUED TOWARD THE
ECMWF, WHICH IS DRY DURING THE DAY, AND BRING RAIN IN LATE
OVERNIGHT. GFS HAS AN OVER DEVELOPED SFC LOW WHERE THE ECMWF IS A
WEAK TROUGH. SO IT LOOKS LIKE LIGHT RAIN SHOWER WITH A LITTLE
THUNDER AT THIS POINT. SUNDAY, THE FRONT GOES THROUGH THE FORECAST
AREA AND IS GONE BY THE AFTERNOON. THE GFS DOESN'T CLEAR IT OUT
UNTIL OVERNIGHT. THINK THAT THE ECMWF IS RIGHT AGAIN. MONDAY, HIGH
BUILD INTO THE REGION BRIEFLY AND KEEP THINGS DRY. WHILE OVERNIGHT
WILL BE DRY AS WELL, THE NEXT WAVE IS PUSHING INTO THE REGION DOWN
THE 500 MB FLOW. TUESDAY, OF COURSE, THEN THE NEW ECMWF COMES IN AND
SHOWS THAT THE RAIN THAT WILL MOVE INTO THE FORECAST AREA WILL
REMAIN IN E UPPER AND NOT IN N LOWER. WILL KEEP THE CHANCE POPS IN N
LOWER, BUT THIS LOOKS LIKE IT WILL HAVE TO BE BACKED OFF FROM IF
THIS TREND CONTINUES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 143 PM EDT WED JUN 27 2012

VFR CONDITIONS TO PREVAIL. SOMETIMES GUSTY SOUTHWEST WINDS TODAY
WILL QUICKLY DIMINISH THIS EVENING.

&&

.MARINE...
ISSUED AT 334 AM EDT WED JUN 27 2012

SURFACE HIGH PRESSURE CENTER FORECAST TO SLIDE EAST TODAY...ALLOWING
A LITTLE STRONGER SOUTH/SOUTHWEST SYNOPTIC FLOW TO SET UP ACROSS THE
UPPER GREAT LAKES.  EXPECT TO SEE LAKE BREEZE/DIFFERENTIAL HEATING
PRESSURE CHANGES TO BE FAIRLY WIDESPREAD TODAY...MOSTLY WIND
DIRECTION CHANGES BUT ENHANCED SOUTHERLY FLOW WITHIN THE MANISTEE TO
GRAND TRAVERSE LIGHT NEARSHORE CORRIDOR COULD RESULT IN A PERIOD OF
LOW END SMALL CRAFT CONDITIONS THIS AFTERNOON.  THIS THREAT WILL
DIMINISH WITH LOSS OF HEATING THIS EVENING. COLD FRONT PASSAGE
WILL VEER WINDS AROUND TO THE WEST-NORTHWEST THURSDAY...BUT
HEADLINE CONDITIONS NOT EXPECTED.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...RED FLAG WARNING UNTIL 10 PM EDT THIS EVENING FOR MIZ031>033.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...MB
SYNOPSIS...JSL
SHORT TERM...JPB
LONG TERM...JSL
AVIATION...MB
MARINE...JPB
Hazardous weather outlook, Jun 27, 10:42 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1042 AM EDT WED JUN 27 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1042 AM EDT WED JUN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COMBINATION OF WARM TEMPERATURES...LOW RELATIVE HUMIDITY...AND
INCREASINGLY GUSTY SOUTHWEST WINDS...WILL LEAD TO RED FLAG
CONDITIONS ACROSS PARTS OF NORTHERN LOWER MICHIGAN THIS AFTERNOON
AND EARLY EVENING. PLEASE SEE THE RED FLAG WARNING FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:13 AM EDTRed Flag WarningAPXManistee, Missaukee, Wexford11 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.